U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Could the combination of olanzapine and duloxetine be making me gain weight

A 25-year-old member asked:
Dr. Donald Hazlett
Psychiatry 54 years experience
Maybe.: Olanzapine often causes weight gain and at times elevated blood sugar, cholesterol and triglycerides. It is a major side effect of olanzapine. Duloxet... Read More
Dr. Susan Uhrich
Psychiatry 36 years experience
Possibly: Though it does not happen in everyone on this combination.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 30-year-old male asked:
Dr. Patricia Foster
Psychiatry 44 years experience
See doctor: You need to see your prescribing doctor without delay for assessment of meds and depression. Make clear that your depression is worse since starting m... Read More
A 36-year-old female asked:
Dr. Chris Hawley
Family Medicine 24 years experience
Zyprexa, (olanzapine) Metformin: Zyprexa (olanzapine) can definitely cause weight gain. It is usually prescribed between 5-20 mg per day. The dose is increased slowly. Metformin sh... Read More
Dr. Eric Levin
Psychiatry 41 years experience
Varies with each Pt.: Sometimes dose reduction can help but this is between you and you physician. Metformin for dmii the usually dosage is 500-1000mg bid but this can vary... Read More
Dr. Martin Tamler
Physical Medicine and Rehabilitation 33 years experience
Alternatives: Zyprexa (olanzapine) is notorious for causing weight gain. Discuss with your doctor sister med alternatives that don't have this side effect.
A 23-year-old male asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Zyprexa (olanzapine): Is actually an antipsychotic medication that has sedation as a side effect. Many people gain significant amounts of weight on zyprexa (olanzapine). Th... Read More
A 19-year-old female asked:
Dr. Patricia Foster
Psychiatry 44 years experience
Yes you should: Good to recognize weight gain from Zyprexa (olanzapine) at 5 kilos. Yes, when you stop taking Zyprexa (olanzapine) weight gain should slowly reverse. ... Read More
A 23-year-old female asked:
Dr. Terrence Bethea
Child Psychiatry 18 years experience
Highly unlikely: The mechanism of antipsychotic-induced weight gain appears to have no connection to formulation. It's not totally clear that it's even related to dos... Read More
A 18-year-old female asked:
Dr. Bac Nguyen
Family Medicine 23 years experience
You can control it: Weight-gain is listed as a side effect of this medication, but the pill has virtually no caloric value to it. So, it does not cause wt gain by itself-... Read More
A 23-year-old male asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Encourage you to: see a psychiatrist. If an atypical anti-psychotic is needed there are a number of other choices in addition to zyprexa (olanzapine). Zyprexa (olanzap... Read More
A 17-year-old male asked:
Dr. James Wells
Psychiatry 44 years experience
Alternative medicine: At your height of 74", 190 pounds does not seem to me to be an extremely excessive amount of weight gain; but in any case, weight gain associated with... Read More
A 28-year-old male asked:
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Big challenge!: It really does change the natural bacteria that live in our gut in ways that cause the gain. It is so common and troubling that there are efforts to ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership